[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1992

Doxorubicin-Associated Facial Flushing

Author Affiliations

Medical Services Adria Laboratories Columbus, OH 43216

Arch Dermatol. 1992;128(10):1408. doi:10.1001/archderm.1992.01680200120029
Abstract

To the Editor.—  Facial flushing is a relatively uncommon reaction associated with doxorubicin administration and is more likely to occur when the drug is injected rapidly.1 The proposed mechanism in animals is doxorubicin-mediated histamine release from both basophils and mast cells.2,3Nine reports of doxorubicin-associated facial flushing in women have been received by Adria Laboratories, Columbus, Ohio. The range of age of the patients is 32 to 66 years (mean, 52.7 years). The patients received doxorubicin for non-Hodgkin's lymphoma, Hodgkin's disease, leiomyosarcoma, or carcinoma of the colon or breast. In three patients (33%), onset was during or immediately after completion of injection; in six patients (67%), onset was 30 minutes to 24 hours following dosing, suggesting a possible role of basophil and mast cell—derived nonhistamine mediators such as bradykinin. In seven patients (78%), facial flushing was accompanied by the following groups of transient reactions: rapid, thready pulse and hypotension;

First Page Preview View Large
First page PDF preview
First page PDF preview
×